Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 2, NWS Lubbock, TX

January 14, 202224 counties in Texas

NWS Lubbock, TX issued this red flag warning at Jan 14, 2022, 2:45 AM CST for 24 counties in Texas. It took effect at Jan 14, 2022, 12:00 PM CST. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 14, 2022, 2:45 AM CST (08:45 UTC)
In effect from
Jan 14, 2022, 12:00 PM CST
Expired
Jan 14, 2022, 6:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 14, 4:46 PM CSTNON-TSTM WND GST 59Caprock Canyon Sp, TXMEASURED BY THE TTU WEST TEXAS MESONET
Jan 14, 5:30 PM CSTNON-TSTM WND GST 582 Nne Childress, TXMEASURED BY THE TTU WEST TEXAS MESONET
Jan 14, 5:35 PM CSTNON-TSTM WND GST 587 Ese Silverton, TXMEASURED BY THE TTU WEST TEXAS MESONET
Jan 14, 5:43 PM CSTNON-TSTM WND GST 672 W Childress, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2022-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2022-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3903 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WWUS84 KLUB 140845
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
245 AM CST Fri Jan 14 2022

TXZ021>044-150000-
/O.UPG.KLUB.FW.A.0001.220114T1700Z-220115T0000Z/
/O.NEW.KLUB.FW.W.0002.220114T1800Z-220115T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
245 AM CST Fri Jan 14 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME
SOUTHERN TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from noon today to 6 PM CST this
evening. The Fire Weather Watch is no longer in effect. 

* Wind...Westerly at 25 to 35 mph gusting to 40 mph. A cold front
  will move through during the early afternoon hours, resulting in
  a wind shift to the north. Northerly winds of 30 mph gusting to
  50 mph will follow.

* Humidity...As low as 12 percent.

* Fuels...Critically dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$

Sincavage
1 follow-up statement
592 
WWUS84 KLUB 142358
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
558 PM CST Fri Jan 14 2022

TXZ021>044-150100-
/O.EXP.KLUB.FW.W.0002.000000T0000Z-220115T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
558 PM CST Fri Jan 14 2022

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME
SOUTHERN TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS...

Following the passage of a cold front this afternoon, relative
humidity values are slowly rising across the region. Relative
humidity is now higher than 30 percent north of a line from Morton
to Lubbock to Paducah and is expected to rise above 35 percent
across the entire area through the remainder of the evening.
The Red Flag Warning will therefore expire at 6 PM. However,
strong north winds will persist with gusts to 50 mph still 
possible for several more hours before winds weaken slightly
overnight.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 13, 10:16 PM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Jan 13, 10:16 PM CST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1016 PM CST Thu Jan 13 2022

.AVIATION...
VFR will prevail through the forecast period. A strong cold front
will push south through all three terminals from late morning to
early Friday afternoon. Westerly winds out ahead of the strong
northerly winds associated with the cold front will be gusty at
times.

&&

.PREV DISCUSSION... /issued 215 PM CST Thu Jan 13 2022/

SHORT TERM...
Tonight will be rather mild with lows in the low 30s to low 40s.
This will be due to an increase in southwesterly winds responding to
a surface lee trough that is expected to develop ahead of an
approaching upper trough. The source of the upper trough is the
closed low currently over the Pacific Northwest. Upper flow will
become more meridional early tomorrow afternoon as the upper trough
approaches the Central Plains and takes a sharp negative tilt. This
meridional flow will help push a cold front quickly through the
region tomorrow afternoon into early evening. Winds will be near
advisory level as surface pressure rises behind the front average 7
mb over three hours. Dried, cured fuels coupled with windy and dry
conditions will create elevated to near critical fire weather
conditions tomorrow afternoon. For now the Fire Weather Watch will
remain as is. A combination RFD/RFW may be warranted tomorrow
depending on how the system evolved overnight.

LONG TERM...
Beginning on Friday evening, a cold front will be moving through the
area. Strong winds will continue behind the front but from the north
with healthy pressure rises around 8mb/3hr. The surface pressure
gradient and rises will weaken around sunrise Saturday lessening
winds just a bit. The strongest height gradient from the short wave
aloft will pass overhead Saturday morning. This will lead to winds
quickly picking up again after sunrise as strong winds aloft mix
down to the surface. Another result of the front will be
significantly cooler temperatures on Saturday. Temperatures may only
get into the 30s during the day. Early next week will see lee
surface cyclogenesis resulting in downsloping winds and quickly
warming temperatures. This will continue through Tuesday when
another front is expected to move through the region. By mid-week,
models differ in how far south this cold air will move through the
Midwest. Ensemble means generally show a 1035-1040mb surface ridge
moving southeastward from the northern Plains into the Midwest with
the cold air making its way into West Texas. Unfortunately,
measurable precipitation looks to evade the area through at least
next week.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday morning through Friday afternoon
for TXZ021>044.

&&

99/99/55
Hazardous weather outlook, Jan 13, 8:54 PM CST, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
854 PM CST Thu Jan 13 2022

TXZ021>044-150300-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
854 PM CST Thu Jan 13 2022

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Dry, warm, and windy conditions will bring near-critical fire
weather conditions to much of the area on Friday. A Fire Weather
Watch is in effect from 11 AM Friday morning until 6 PM Friday
evening.

Strong north winds will develop on Friday afternoon behind a cold
front. Sustained wind speeds will approach 30 mph across the entire
area, with winds only slightly weakening on Friday night. North
winds will strengthen on Saturday, with sustained wind speeds again
approaching 30 mph with gusts to 50 mph possible. A Wind Advisory
will likely be needed for much of the area during portions of the
period from Friday afternoon through Saturday evening.

Beyond Saturday, the probability for widespread hazardous weather is
low.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 2:44 AM CSTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more36 hr

Nearby

Red Flag Warnings in Texas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.